MAUDE Adverse Event Report: KINETIC CONCEPTS, INC. ACTIV.A.C.¿ ION PROGRESS¿ REMOTE THERAPY MONITORING SYSTEM; OMP

KINETIC CONCEPTS, INC. ACTIV.A.C.¿ ION PROGRESS¿ REMOTE THERAPY MONITORING SYSTEM; OMP
Model Number WNDARM
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bacterial Infection (1735)
Date of Event 01/18/2023
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2023, the following information was reported to kci by the nurse: the activ.A.C.¿ ion progress¿ remote therapy monitoring system that was treating multiple wounds located on the patient's back was removed due to an alleged infection.On (b)(6) 2023, the following information received via clinical records from the physician were reviewed: wound cultures grew proteus and pseudomonas, both sensitive to ciprofloxacin.Based on the strong fruit odor it is suspected the pseudomonas became resistant to ciprofloxacin and is allegedly flourishing under v.A.C.® therapy.The patient was prescribed an oral antibiotic on (b)(6) 2023 and wound care was changed to packing daily.On (b)(6) 2023, the following information was provided to kci by the nurse: v.A.C.® therapy was discontinued due to infection of the wounds.The amount of drainage and the moist environment of the activ.A.C.¿ ion progress¿ remote therapy monitoring system allegedly caused the infection to flourish.The activ.A.C.¿ ion progress¿ remote therapy monitoring system was functioning properly.Wound care was changed to an alternative dressing, and the patient's wounds are improving.On (b)(6) 2023 a device evaluation was completed by kci quality engineering.On (b)(6) 2022, the device was tested per quality control procedure by the kci service center, and the unit passed the quality control checks and met specifications.On (b)(6) 2022, the device was placed with the patient.On (b)(6) 2023, the device was tested per quality control procedure by the kci service center, and the unit passed the quality control checks and met specifications.Inspection and testing of the device did not reveal any evidence of an operational malfunction with the unit.
 
Additional Manufacturer Narrative
Based on the information provided, it cannot be determined that the alleged infection requiring medication is related to the activ.A.C.¿ ion progress¿ remote therapy monitoring system.The patient has a history of wound infections and was on oral antibiotics at the time of activ.A.C.¿ ion progress¿ remote therapy monitoring system placement.The device passed quality control checks before and after patient placement.Device labeling, available in print and online, states: warnings: wound infection: call your doctor or nurse right away if you think your wound is infected or if the following symptoms develop or worsen: you have a fever, your wound is sore, red or swollen, your skin itches or you have a rash or redness around the wound, the area around the wound feels very warm, you have pus or a bad smell coming from the wound.Infected wounds: infected wounds should be monitored closely and may require more frequent dressing changes than noninfected wounds, dependent upon factors such as wound conditions, treatment goals.Refer to dressing application instructions (found in v.A.C.® dressing cartons) for details regarding dressing change frequency.As with any wound treatment, clinicians and patients / caregivers should frequently monitor the patient's wound, periwound tissue and exudate for signs of infection, worsening infection, or other complications.Some signs of infection are fever, tenderness, redness, swelling, itching, rash, increased warmth in the wound or periwound area, purulent discharge or strong odor.Infection can be serious, and can lead to complications such as pain, discomfort, fever, gangrene, toxic shock, septic shock and/or fatal injury.Some signs or complications of systemic infection are nausea, vomiting, diarrhea, headache, dizziness, fainting, sore throat with swelling of the mucus membranes, disorientation, high fever, refractory and/or orthostatic hypotension or erythroderma (a sunburn-like rash).If there are any signs of the onset of systemic infection or advancing infection at the wound site, contact the treating physician immediately to determine if v.A.C.® therapy should be discontinued.Precautions the v.A.C.® therapy system will not be effective in addressing complications associated with the following: ischemia to the incision or incision area, untreated or inadequately treated infection, inadequate hemostasis of the incision, cellulitis of the incision area.Disclaimer: this information is submitted pursuant to 21 cfr 803, in compliance with the medical device reporting requirement and should not be considered to be an admission that a kinetic concepts, inc.Product malfunctioned, is defective or has caused serious injury.

Brand Name
ACTIV.A.C.¿ ION PROGRESS¿ REMOTE THERAPY MONITORING SYSTEM
Common Device Name
OMP
Manufacturer (Section D)
KINETIC CONCEPTS, INC.
san antonio TX 78249
Manufacturer Contact
steven jackson
6203 farinon drive
san antonio, TX 78249
2102556438
MDR Report Key16455559
Report Number3009897021-2023-00018
Device Sequence Number6382008
Product Code OMP
UDI-Device Identifier00849554005600
UDI-Public0100849554005600
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K201571
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 02/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberWNDARM
Device Catalogue Number420095
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/31/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/30/2023
Initial Report FDA Received Date02/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/22/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CIPROFLOXACIN 522MG 1 TAB BID FOR 10 DAYS.; FLUTICASONE 50MCG AS NEEDED.; HYDROMORPHONE 2MG DAILY AS NEEDED FOR PAIN.; NYSTATIN 100,000 UNIT/GRAM TOPICALLY BID.; OMEPRAZOLE 40MG DAILY.
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age47 YR
Patient SexMale